MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; MISC ORTHO SURGICAL INSTR

WRIGHTS LANE SYNTHES USA PRODUCTS LLC COMBINATION WRENCH 11MM/BLADE SCREW; MISC ORTHO SURGICAL INSTR
Model Number 03.037.031
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation summary: flow: damage.Visual inspection: the instrument was received at us cq and upon inspection a portion of the jaw broke off and was not returned.No other issues were identified.A device failure was identified.Dimensional inspection: a dimensional inspection was done due to post manufacturing damage.Document/specification review: based on the review of the related drawings, no design issues contributing to relevant complaint condition were identified.Conclusion: no definitive root cause was able to be determined as the circumstances surrounding the complaint are unknown, excessive force was applied while attempting to separate the tfna helical blade from extractor.During the investigation no unidentified product design/manufacturing issues or discrepancies were observed that may have contributed to the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post market safety surveillance activities.Device history lot: part: 03.037.031, lot: 9921641, manufacturing site: umkirch, release to warehouse date: may.06, 2016.A manufacturing record evaluation was performed for the finished device lot number, and no non-conformances were identified.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on january 25, 2020 at the sterile processing, the wrench broke while trying to disengage the trochanteric femoral nail advanced (tfna) helical blade from extractor.There was no patient involvement.Concomitant device reported: unknown tfna helical blade (part # unknown, lot # unknown, quantity # 1), unknown extractor (part # unknown, lot # unknown, quantity # 1).This complaint involves one (1) device.This is 1 of 1 for report (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H10 additional narrative: device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
COMBINATION WRENCH 11MM/BLADE SCREW
Common Device Name
MISC ORTHO SURGICAL INSTR
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key9859730
Report Number2939274-2020-01397
Device Sequence Number2663777
Product Code LXH
UDI-Device Identifier10886982070470
UDI-Public(01)10886982070470
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/10/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number03.037.031
Device Catalogue Number03.037.031
Device Lot Number9921641
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/21/2020
Initial Date Received by Manufacturer 03/10/2020
Supplement Date Received by Manufacturer03/20/2020
Initial Report FDA Received Date03/20/2020
Supplement Report FDA Received Date03/23/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
UNK - EXTRACTION INSTRUMENTS: TRAUMA; UNK - NAIL HEAD ELEMENTS: TFNA HELICAL BLADE